MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0805815
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebv0814 showed no other similar product complaint(s) from this lot number.Device not returned at this time.
 
Event or Problem Description
It was reported that the device was found to be kinked inside the package.Device was not used on patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed and the cause appeared to be manufacturing related.The product returned for evaluation was an 8fr powerhickman catheter.The cuff and catheter appeared to have been unused.Gross visual evaluation of the catheter confirmed that the catheter was misshaped between the 23cm-24cm depth markings.The catheter tubing was bent at two locations and elliptical in cross-section with no evidence of a sharp-angled kink.The type of abnormality observed on the catheter would not have been likely to have occur during use and could have occurred if the catheter had migrated outside the intended tray slot during sealing or sterilization of the device.The sample was forwarded to the manufacturing facility for further review.A lot history review (lhr) of rebv0814 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERHICKMAN 8F SINGLE-LUMEN POLYURETHANE CATHETER WITH SURECUFF INGROWTH CUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7289642
Report Number3006260740-2018-00254
Device Sequence Number1261466
Product Code LJS
UDI-Device Identifier00801741036675
UDI-Public(01)00801741036675
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0805815
Device Catalogue Number0805815
Device Lot NumberREBV0814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1